Log in to post a reply
Feb 12, 2020 02:15PM
I’m new to this website and still learning how to use the posting section. This was my first discussion in which I posted. Sorry I’m so late to reply. I’ve been obsessed with nonstop research and reading as I’ve become more debilitated with each treatment. I REALLY appreciate the time each of you has taken to share your helpful information. I’ve been wondering about autoimmune/immunotherapy induced neuropathy since I already have Hashimoto’s thyroiditis. Patients with autoimmune disease have been excluded from the most immunotherapy studies. I finally got in with a local endocrine NP who really listened and she ordered some bloodwork that came back normal for free T3 and Free T4 and low/normal for thyroid antibodies but a more elevated TSH than I’m used to having (2.1). TSH above 1 usually leads to fibromyalgia flares for me. I’ll be flying to see my former gyn/endocrinologist in 2 weeks and see what changes she may recommend to ensure we are doing due diligence to minimize/avoid thyroid related myalgia.
I only iced my feet and hands during the chemo June-September and don’t recall symptoms of constant and worsening numbness back then. The muscle pain in the summer was different (can’t recall, exactly). But as my immune system slowly recovered from the suppressive effects of the chemo, that was when these new cyclical cramps, followed by the progressive numbness and weakness appeared. Since my MO kept telling me HP shouldn’t be causing my symptoms and I haven’t gotten any answers from the local docs yet, I finally called Genentech to inquire about my symptoms and any adjustments they could recommend. Oddly enough, I am reading various studies in which up to 32% of patients on Perjeta can experience peripheral neuropathy. Can’t recall off hand what the stats were for myalgia. Genentech wasn’t helpful and the people to whom I spoke said they weren’t away of my symptoms being associated with HP so they couldn’t make any recommendations. They did take down my symptoms but since I’m not an oncologist reporting them on behalf of a patient, I doubt they will consider them. So, as long as the doctors are told the side effects are minimal and unlikely to occur, I presume they will continue to be dismissive of patients like me, resulting in an under-reporting of these side effects in patients with autoimmune disease.
I requested additional bloodwork from the NP last week and, although it was day 10 of my HP cycle (and the spasms weren’t as severe by then), creatine kinase was mildly elevated (188). The MO orders standard blood work immediately BEFORE infusion but I’m wondering if additional blood work for creatine kinase, ESR and CRP sometime post infusion between days 1-5 would provide some insight since the spasms start during or shortly after receiving the infusions. Interesting to read that radiation caused similar problems with arms and chest for 2002Chick and I have a friend who takes tizanadine. Haven’t tried it but will ask about it since Robaxin and flexeril from past injuries haven’t been much help. I only did steroids day before during and after TCHP. I’m not on steroids presently. I do take Zizol at bedtime and that helps with the runny nose through out and somewhat with the flue like symptoms that get the first week of the cycle.
I’m going to a major Univ cancer center this Friday. The MO I’ll see was my 2nd opinion last year when I was diagnosed with the recurrence. I plan to discuss everything with him including any and all insight from this discussion. I received a voicemail last night that the local MO is at least receptive to slowing the infusion rate to see if that will minimize the spasms during treatment next week. If the Univ MO wants me to transfer all care to him for closer observation so that he can make other changes to my treatment plan, I’m willing to do so. I’ll likely have more questions when I return from the appointment, especially pertaining to testing for diagnosis of neruropathy. I, too, have had my doubts about the quality of the local imaging interpretations since I’m not seeing any reports that indicate any correlation and review between all studies. So, I’ve pretty much decided to return to the Uni for future imaging and also plan to inquire about a second radiology opinion for ONE radiologist to review all studies performed thus far. I realize my concerns may seem to be extreme based upon my diagnoses listed. But, an outside laboratory lost my tumor block mid testing in 2018 which resulted in a 7 month delay in treatment, until a new and larger tumor recurrence was found next to the implant (hence, my anxiety about discontinuation of any available treatment). So, while the local docs are treating me like a stage 1 recurrence, the UNIV Docs appear to be more sympathetic about the uniqueness of my situation and more thorough in aproach
9/5/2018, IDC, Right, <1cm, Stage IB, Grade 3, 0/5 nodes, ER-/PR-, HER2+ (IHC)
9/5/2018, DCIS, Right, 3cm, Stage 0, Grade 3, 0/3 nodes, ER+/PR+, HER2- (IHC)
11/7/2018 Mastectomy: Right; Prophylactic mastectomy: Left; Reconstruction (left): Silicone implant; Reconstruction (right): Silicone implant
5/2/2019, IDC, Right, <1cm, Stage IB, Grade 3, 0/5 nodes, ER-/PR-, HER2+ (IHC)
6/10/2019 Cytoxan (cyclophosphamide), Taxotere (docetaxel)
6/10/2019 Perjeta (pertuzumab)
6/10/2019 Herceptin (trastuzumab)
10/24/2019 Lumpectomy: Right